MAUDE Adverse Event Report: SONOVA AG PHONAK LYRIC4; AIR-CONDUCTION HEARING AID, IN-CANAL

SONOVA AG PHONAK LYRIC4; AIR-CONDUCTION HEARING AID, IN-CANAL
Model Number 078-0067
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ear infection (4813)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer conducted a follow up with the initial reporter.The hcp reported that the patient removed lyric roughly from own ear that had narrow ear canal.Patient had admitted that she should have been gentler and that is when bleeding began.The hcp indicated that they let ear heal and she inserted new lyric even though there was still dried blood in canal, and feedback started immediately.The hcp reported that patient went to ent who prescribed 6 weeks of antibiotics.The hcp admits she doesn't have a working relationship with the ent clinic the patient attended therefore, the hcp is not be able to get the information on the ent diagnosis.Patient reported having exposed bone on the floor of the canal and the ent found the area to be slightly infected.The hcps diagnosis was only the patients general h90.3 for her sensorineural hearing loss.The hcp is not sure what type of infection the patient had.The hcp relates the incident to the use of lyric.Despite the narrow ear canal, the patient had lyrics for at least 2 years.The hcp reports the patient used them faithfully however the left ear always gave issues during insertion and removal.If it was not placed "just right" it would cause feedback or discomfort.That ear also produced more cerumen build up than the right ear.The patient and the hcp decided that once the ear is completely healed and cleared by ent, the patient will switch to daily wear hearing aids.Lyric is a single use device and is usually discarded, and hence is not available for the analysis.The device is designed to be worn deep within the ear canal, effectively sealing it as intended.However, this sealing can potentially lead to moisture accumulation in the space between the device and the eardrum.Such moisture retention may compromise skin integrity, creating a moist and dark environment that is conducive to bacterial growth.This environment can occasionally result in skin irritations or infections.Related to the deep inserted extended wear of lyric, symptoms such as abrasions, bleeding, ulcers and otitis externa tend to occur most commonly as a result of traumatic insertion, sizing error, poor placement or patient manipulation.The self-removal instruction is given in the device's ifu.It is said to use a gentle circular motion to remove the hearing aid.Ear infection and other symptoms related to the deep insertion of lyric have already been considered in the device's clinical evaluation report and risk file.The accompanying ifu lists actions to take when ear pain, irritation or inflammation occurs and to seek medical advice.It should be also noted that otitis externa is a relatively common condition that can occur independently of hearing aid use.The manufacturer checked for similar complaints in the last three years and there have been no trends identified.The manufacturer will keep observing for trends.This is the final report.
 
Event or Problem Description
It has been brought to manufacturer's attention that lyric device was removed after 20 wear days.Upon the removal the hcp observed blood in the ear canal.

Brand Name
PHONAK LYRIC4
Common Device Name
AIR-CONDUCTION HEARING AID, IN-CANAL
Manufacturer (Section D)
SONOVA AG
laubisruetistrasse 28
staefa, zurich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubistruetistrasse 28
staefa, zurich 8712
SZ   8712
MDR Report Key23378747
Report Number3005085999-2025-00034
Device Sequence Number15753555
Product Code ESD
UDI-Device Identifier07613389603279
UDI-Public(01)07613389603279
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number078-0067
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2025
Initial Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale